Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 3, 2005, 5:45 AM PST for Los Angeles County, Ventura County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2005, 5:45 AM PST (13:45 UTC)
- Expired
- Jan 3, 2005, 9:30 AM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 22 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 031348
FFWLOX
CAC037-111-031730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
545 AM PST MON JAN 3 2005
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA
VENTURA COUNTY IN SOUTHWEST CALIFORNIA
THIS INCLUDES THE CITIES OF...MALIBU...SIMI VALLEY
THOUSAND OAKS...VENTURA...OJAI...MIENERS OAKS...OAK VIEW
CALABASAS...AND AGOURA HILLS
* UNTIL 930 AM PST
* AT 530 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OVER THE WARNING AREA...WITH MORE VERY HEAVY RAIN
APPROACHING.
* LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED HIGHWAY
1 FROM MALIBU TO LA CONCHITA...THE CONEJO VALLEY...THE OJAI AREA
...THE SIMI BURN AREA...THE PIRU BURN AREA...AND VERDALE BURN AREA
AS WELL AS THE AREAS ADJACENT TO THE BURN AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...POSSIBLY INCLUDING THE VENTURA RIVER...HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3420 11926 3410 11914 3404 11894 3400 11882
3404 11858 3413 11861 3435 11856 3449 11874
3467 11883 3468 11902 3468 11943 3439 11944
$$
RORKE/DDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 4:20 AM PST, 1 hour 25 minutes earlier.
Area forecast discussion, Jan 3, 4:20 AM PST, 1 hour 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 420 AM PST MON JAN 3 2005 .SHORT TERM...AN UPPER LEVEL LOW PRESSURE SYSTEM IS CURRENTLY LOCATED 300 MILES WEST NORTHWEST OF POINT CONCEPTION. THIS STORM IS EXPECTED TO MOVE THROUGH SOUTHERN CALIFORNIA TONIGHT AND TUESDAY MORNING BRINGING STRONG WINDS...HEAVY DOWNPOURS...KNEE DEEP SNOWS... AND THE POSSIBILITY OF THUNDERSTORMS. AHEAD OF THIS STORM...SEVERAL BANDS OF MODERATE TO HEAVY RAIN SHOWERS WILL MOVE THROUGH THE REGION. THE FIRST BAND OF RAINSHOWERS IS CURRENTLY CENTERED OVER VENTURA COUNTY....BUT OTHERS ARE LOCATED FURTHER TO THE WEST...JUST OFF THE COAST OF CENTRAL CALIFORNIA. THESE BANDS WILL ALL TRACK THROUGH CENTRAL AND SOUTHERN CALIFORNIA IN THE NEXT 24 TO 36 HOURS. THE FIRST BAND OF RAIN HAS ALREADY PRODUCED SOME FLOODING IN SANTA BARBARA AND VENTURA COUNTIES THIS MORNING. MORE FLOODING IS LIKELY AS THE DAY PROGRESSES. RAINFALL RATES THIS MORNING HAVE BEEN HALF TO THREE QUARTERS OF AN INCH BASED ON GAGE MEASUREMENTS. RADAR RATES HAVE BEEN IN EXCESS OF AN INCH AN HOUR. IN THE LAST 12 HOURS...RAIN FALL ACCUMULATIONS ALONG THE SOUTH FACING SLOPES OF VENTURA AND SANTA BARBARA COUNTIES HAVE RUN AS HIGH AS 1.8 TO 2.5 INCHES. HIGHER ACCUMULATIONS AND MORE INTENSE RAINFALL RATES ARE EXPECTED TO DEVELOP TODAY OVER THE SOUTH FACING SLOPES OF THE SAN GABRIEL MOUNTAINS. SNOW ACCUMULATIONS TODAY ARE EXPECTED TO RUN UP TO 20 TO 30 INCHES IN SOME LOCATIONS. TODAY...MULTIPLE BANDS OF MODERATE TO HEAVY RAIN WILL MOVE THROUGH THE REGION TODAY...WITH THE CHANCE FOR THUNDERSTORMS. RAINFALL ACCUMULATIONS WILL RUN 2 TO 4 INCHES ALONG THE COAST WITH 4 TO 8 INCHES IN THE MOUNTAINS. SNOW LEVEL 4000 FEET...LOWER OVER INTERIOR SLOPES...WITH ACCUMULATIONS TODAY RUNNING 10 TO 20 INCHES. TUESDAY...SHOWERS WILL CONTINUE THROUGH TUESDAY...BUT DIMINISH IN INTENSITY AND COVERAGE. RAINFALL IS NOT EXPECTED TO BE AS HEAVY AS TODAY...EXCEPT FOR THE HEAVY RAIN ASSOCIATED WITH ISOLATED THUNDERSTORMS THAT COULD CAUSE SOME LOCAL STREET FLOODING PROBLEMS. LOOK FOR AN ADDITIONAL 6 TO 12 INCHES OF SNOW IN THE MOUNTAINS. ON WEDNESDAY...LOOK FOR CONTINUED CLOUDY SKIES WITH SOME LINGERING RAIN AND SNOW SHOWERS. .AVIATION...EAST WINDS EXPECTED THROUGH THE DAY...BUT NOT AS STRONG AS INITIALLY EXPECTED. LOOK FOR EAST WINDS 8 TO 12 KTS THROUGH MID AFTERNOON...THEN SHIFTING TO SOUTHWEST AROUND MID AFTERNOON. EXTENDED...MEDIUM RANGE MODEL AGREEMENT IS BETTER THIS MORNING...BUT WITH A DIFFERENT SOLUTION FOR THE EXTENDED PERIOD THAN AT THIS TIME YESTERDAY. YESTERDAY THE MODELS WERE DRYING US OUT BY THE END OF THE WEEK. WE BACKED OFF THE POPS JUST A BIT...BUT NOT COMPLETELY BASED ON THESE PROGS. TODAY THE END OF THE WEEK IS LOOKING WET AGAIN AND THE MODELS TEND TO AGREE WITH THIS SOLUTION. LOOK FOR A STRONG PACIFIC FRONTAL SYSTEM TO MOVE ONSHORE OVER CENTRAL CALIFORNIA LATE THURSDAY AND FRIDAY...AND MOVE THROUGH SOUTHERN CALIFORNIA ON FRIDAY. SO...LOOK FOR THE WEEK TO END ON THE WET SIDE. SHOWERS SHOULD DIMINISH ON SATURDAY...BUT ANOTHER STORM MAY BE IN THE PICTURE AGAIN BY THE END OF THE WEEKEND. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). WINTER STORM WARNING (SEE LAXWSWLOX). FLOOD ADVISORY (SEE LAXFLSLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). HYDROLOGIC STATEMENT (SEE LAXRVSLOX). && DANIELSON
Hazardous weather outlook, Jan 2, 6:00 AM PST, 23 hours 45 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:30 PM PST | Flash Flood Warning | LOX | Santa Barbara | 6 hr |
| Jan 3, 12:36 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 3, 3:15 AM PST | Flash Flood Warning | LOX | Santa Barbara | 6 hr |
| Jan 3, 3:15 PM PST | Special Marine Warning | LOX | 105 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.